Title: All normalized anti-monotonic overlap graph measures are bounded
Authors: Calders, Toon ×
Ramon, Jan
Van Dyck, Dries #
Issue Date: 2011
Publisher: Kluwer Academic Publishers
Series Title: Data Mining and Knowledge Discovery vol:23 issue:3 pages:503-548
Article number: DAMI1172R2
Abstract: In graph mining, a frequency measure for graphs is anti-monotonic if the frequency of a pattern never exceeds the frequency of a subpattern. The efficiency and correctness of most graph pattern miners relies critically on this property. We study the case where frequent subgraphs have to be found in one graph. Vanetik, Gudes and Shimony already gave sufficient and necessary conditions for anti-monotonicity of graph measures depending only on the
edge-overlaps between the instances of the pattern in a labeled graph. We extend these results to homomorphisms, isomorphisms and homeomorphisms on both labeled and unlabeled, directed and undirected graphs, for vertex- and edge-overlap. We show a set of reductions between the different morphisms that preserve overlap. As a secondary contribution, we prove that the popular maximum independent set measure assigns the minimal possible normalized frequency and we introduce a new measure based on the minimum clique partition that assigns the maximum possible normalized frequency. In that way,
we obtain that all normalized anti-monotonic overlap graph measures are bounded from above and below. We also introduce a new measure sandwiched between the former two based on the polynomial time computable Lov\'asz $\theta$-function.
ISSN: 1384-5810
Publication status: published
KU Leuven publication type: IT
Appears in Collections:Informatics Section
× corresponding author
# (joint) last author

Files in This Item:
File Description Status SizeFormat
mrp1.pdfFull text Published 1133KbAdobe PDFView/Open


All items in Lirias are protected by copyright, with all rights reserved.

© Web of science